MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MBT REV TIB 2 DEG BROACH 37MM; KNEE INSTRUMENT : BROACHES

DEPUY ORTHOPAEDICS INC US MBT REV TIB 2 DEG BROACH 37MM; KNEE INSTRUMENT : BROACHES
Catalog Number 217863111
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During surgery the tibial femoral sleeve clamp repeatedly locked open in certain positions, and needed to be shaken in order to get it to function again.The 2 deg broach 37 mm would not accept any of the stem trials (75 x 12mm specifically).The stem trial would not fit far enough into the broach for the tabs to lock into their assigned slots.The stem sat to proud a couple of mm and wouldn't seat properly, as if something was in the hole it was meant to sit in.Upon examination nothing could be seen that would cause this issue.Action taken to manage the problem during surgery: persistent attempts to get the clamp to function as designed, shaking, jiggling, inverting.Surgeon moved to the next size broach (45mm).2 minute delay to the procedure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device was received.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch ,a follow-up medwatch will be filed as appropriate.

Brand Name
MBT REV TIB 2 DEG BROACH 37MM
Common Device Name
KNEE INSTRUMENT : BROACHES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8070280
Report Number1818910-2018-75462
Device Sequence Number19380824
Product Code HTQ
UDI-Device Identifier10603295096085
UDI-Public10603295096085
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number217863111
Device Lot NumberA0305
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1